MAUDE Adverse Event Report: LUMENIS LTD LUMENIS MOSES 550 D\F\L; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD LUMENIS MOSES 550 D\F\L; POWERED LASER SURGICAL INSTRUMENT
Model Number 1912-10
Medical Device Problem Codes Break (1069); Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a procedure, a moses laser fiber burned through its own fiber while in use, resulting in a burn injury to the physician which required no treatment.The procedure was completed using a different fiber.The physician is expected to make a full recovery, and there were no reported patient complications.
 
Additional Manufacturer Narrative
H6 device codes: corrected.
 
Event or Problem Description
It was reported that, during a procedure, a moses laser fiber burned through its own fiber while in use, resulting in a burn injury in the physician thumb which required no treatment.The procedure was completed using a different fiber.The physician is expected to make a full recovery, and there were no reported patient complications.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Visual inspection found that the fiber body was broken into two pieces, confirming the reported allegation.Microscopic examination of the tip and connector showed no visible abnormalities, as both components appeared to be in good condition.The fiber passed the functional testing performed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the moses fibers hazard analysis was completed and confirmed that the event of fiber break was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.According to the device instructions for use (ifu), the following is cautioned: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement.A damaged fiber may cause accidental laser exposure or injury to the treatment room personnel or patient, and/or fire in the treatment room.The reported adverse effect of a burn is a known risk associated with use of the device as indicated in the ifu.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause linked to device but unable to trace more specifically.
 
Event or Problem Description

Brand Name
LUMENIS MOSES 550 D\F\L
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
ADVANCED FIBER TOOLS GMBH
bornheimer str 4
mittweida 09468
GM   09468
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24401750
Report Number2124215-2026-09547
Device Sequence Number15521237
Product Code GEX
UDI-Device Identifier07290109143453
UDI-Public(01)07290109143453(17)271106(10)12402504
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1912-10
Device Catalogue Number1912-10
Device Lot Number0012402504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer02/19/2026
03/24/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/19/2026
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown